Alert archive / Tennessee / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 116, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jul 11, 2015, 4:43 PM EDT for Monroe County, Tennessee. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 11, 2015, 4:43 PM EDT (20:43 UTC)
- Expired
- Jul 11, 2015, 5:30 PM EDT
- In force
- 47 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Monroe County, TN
The radar
The Knoxville radar (KMRX), 111 km from the middle of the area, began a volume at 20:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 3:17 PM EDT, 1 hour 26 minutes earlier.
Area forecast discussion, Jul 11, 3:17 PM EDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 317 PM EDT SAT JUL 11 2015 .SHORT TERM...(TONIGHT THROUGH MONDAY)...THE WEAK FRONTAL BOUNDARY APPEARS TO STILL BE DRAPED IN SOME FASHION ACROSS OUR FORECAST AREA THIS AFTERNOON...AS EVIDENCED BY POCKETS OF MOISTURE CONVERGENCE ESPECIALLY OVER SE TN. 1/4 INCH HAIL REPORTED IN HAMILTON COUNTY AND HEAVY RAIN OF AROUND 1.25 INCHES IN LESS THAN 30 MINUTES IN BRADLEY COUNTY. BEEFED POPS UP A BIT OVER FAR SE TN...AND ADDED SLIGHT CHANCE POPS FURTHER NORTH WITH LATE AFTERNOON PERIOD IN ZFPMRX PRODUCT. OTHERWISE...DON'T EXPECT ANY SHOWERS OR STORMS TO LINGER MUCH AFTER 03Z TO 04Z...SO DROPPED POPS FOR ALL BUT OUR EXTREME NW COUNTIES LATE TONIGHT. LIKED THE IDEA OF PATCHY FOG LATE TONIGHT GIVEN DECREASING CLOUDS AND LIGHT WINDS. NOT REALLY MANY CHANGES MADE FOR SUNDAY THROUGH MONDAY. CONVECTIVE DEVELOPMENT LOOKS QUITE LIKELY OVER THE MID-MS AND OHIO VALLEY REGIONS...WITH ORGANIZED CLUSTERS TRACKING SE IN THE NW FLOW ALOFT. NOT SURE WHY MOS POPS WERE MOSTLY 40 PERCENT OR LESS ON MONDAY... SO I KEPT LIKELY POPS FOR SW VA/NE TN AND CENTRAL SECTIONS OF E TN FOR NOW. A FEW STRONG TO SEVERE STORMS DO LOOK POSSIBLE AS EARLY AS MONDAY AFTERNOON...THEN MORE LIKELY MONDAY NIGHT. FOLLOWED THE SIMILAR GFS/NAM MOS TEMPS TONIGHT THROUGH SUNDAY NIGHT BUT HIGHER POPS ON MONDAY FAVORED GOING WITH OR BELOW THE COOLER GFS MOS MAXES. .LONG TERM...(MONDAY NIGHT THROUGH SATURDAY NIGHT)...AN EASTERN U.S. UPPER TROUGH WILL BE IN THE PROCESS OF DEEPENING AT THE BEGINNING OF THE EXTENDED FORECAST AS TWO RELATIVELY STRONG SHORT WAVELENGTH SYSTEMS BUILD SOUTHEAST FROM THE GREAT LAKES THROUGH THE SOUTHERN APPALACHIANS. EACH THUNDERSTORM COMPLEX WILL BE BUILDING INTO A MODERATELY UNSTABLE AIRMASS ACROSS THE SOUTHEAST STATES. SHEAR AND CAPE SHOULD BE SUFFICIENT FOR THE POSSIBILITY OF SEVERE THUNDERSTORMS DURING THE PERIOD MONDAY NIGHT THROUGH TUESDAY NIGHT. FOLLOWING THIS ACTIVE PERIOD...MODEL FORECASTS INDICATE THAT UPPER HEIGHTS BEGIN BUILDING BACK ACROSS THE SOUTHEASTERN U.S. AS THIS OCCURS THE PROBABILITY OF CONVECTION WILL DECREASE WITH DEVELOPMENT LIMITED MAINLY TO THE HIGHER TERRAIN FEATURES. EVER SO SLIGHTLY COOLER MAX TEMPERATURES DURING THE ACTIVE CONVECTIVE PERIOD TUESDAY AND WEDNESDAY WILL CLIMB BACK INTO THE LOWER AND MIDDLE 90S BY THE END OF THE WEEK AS THE UPPER HIGH RETURNS. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 72 93 74 93 / 20 30 20 30 KNOXVILLE MCGHEE TYSON AIRPORT, TN 70 89 71 88 / 20 40 30 40 OAK RIDGE, TN 71 89 71 88 / 10 40 30 40 TRI CITIES AIRPORT, TN 66 85 68 84 / 20 40 40 60 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && TG
Hazardous weather outlook, Jul 11, 3:28 PM EDT, 1 hour 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 328 PM EDT SAT JUL 11 2015 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-121930- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 328 PM EDT SAT JUL 11 2015 /228 PM CDT SAT JUL 11 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ISOLATED STRONG THUNDERSTORMS ARE POSSIBLE FROM LATE AFTERNOON THROUGH EARLY EVENING...MAINLY SOUTH OF I-40. THE MAIN THREAT FROM THE STRONGEST STORMS WOULD BE LOCALLY HEAVY RAIN IN EXCESS OF ONE INCH PER HOUR...BUT HAIL OF 1/4 TO 1/2 INCH DIAMETER IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... A COMPLEX OF SEVERE THUNDERSTORMS IS POSSIBLE MONDAY AFTERNOON THROUGH TUESDAY MORNING...AS A COLD FRONT DROPS SOUTH INTO THE REGION FROM KENTUCKY. SPECIFICS REGARDING EXACT TIMING AND HOW WIDESPREAD THE SEVERE RISK WILL BE IS STILL UNCERTAIN AT THIS TIME. HOWEVER...THE PRIMARY THREATS WITH THIS ACTIVITY WILL BE DAMAGING WINDS...LARGE HAIL...AND LOCALLY HEAVY RAINFALL. ADDITIONALLY...A AN ISOLATED TORNADO IS NOT OUT OF THE QUESTION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED DURING THE MONDAY AFTERNOON TO EARLY TUESDAY MORNING TIME-FRAME. TG
In the hours before
Special weather statement, Jul 11, 2:27 PM EDT, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
227 PM EDT SAT JUL 11 2015
TNZ099-100-111930-
BRADLEY TN-HAMILTON TN-
227 PM EDT SAT JUL 11 2015
SIGNIFICANT WEATHER ADVISORY FOR BRADLEY...AND HAMILTON COUNTIES
UNTIL 330 PM EDT...
AT 225 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
LAKESITE...OR 13 MILES WEST OF CLEVELAND...MOVING SOUTHEAST AT 15
MPH. OTHER STRONG STORMS WITH LOCALLY HEAVY RAINS WERE ALSO DETECTED
ACROSS PARTS OF HAMILTON AND BRADLEY COUNTIES.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CHATTANOOGA...CLEVELAND...SODDY-DAISY...SIGNAL MOUNTAIN...WALDEN...
LAKESITE...CHARLESTON...RIDGESIDE...HARRISON...EAST CLEVELAND...
WILDWOOD LAKE...FAIRMOUNT...SOUTH CLEVELAND...RED BANK...
COLLEGEDALE...CALHOUN...OOLTEWAH...FLINT SPRINGS...TASSO AND EAST
BRAINERD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3498 8548 3507 8536 3511 8539 3515 8539
3545 8517 3546 8511 3543 8510 3542 8503
3538 8503 3536 8497 3529 8495 3536 8487
3530 8474 3529 8472 3528 8475 3525 8473
3525 8470 3524 8471 3517 8470 3499 8478
TIME...MOT...LOC 1825Z 295DEG 13KT 3523 8510
TGThe office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 7:17 AM EDT | Special Weather Statement | MRX | Bledsoe, Rhea | 43 min |
| Jul 11, 2:27 PM EDT | Special Weather Statement | MRX | Bradley, Hamilton | 63 min |
| Jul 11, 4:48 PM EDT | Severe Thunderstorm Warning | MRX | Polk | 42 min |
| Jul 11, 4:54 PM EDT | Special Weather Statement | MRX | Blount | 51 min |
| Jul 11, 5:13 PM EDT | Special Weather Statement | MRX | Blount | 47 min |
| Jul 11, 5:25 PM EDT | Special Weather Statement | MRX | Monroe | 50 min |
| Jul 11, 6:13 PM EDT | Areal Flood Advisory | MRX | Monroe | 62 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.